One month check up today/mixed results

Research your concerns in this forum or post your questions if you have had Lasik, IntraLasik, PRK, LASEK, Epi-Lasik, RLE, or P-IOL within the past three months.

One month check up today/mixed results

Postby bathory313 » Thu Jul 26, 2007 7:38 am

Ok, so one month check today.....my left eye is at 20/20, but my right (which was worse) is still at 20/40.

I learned something new today...........my doc said benadryl (diphenhydramine) can DRY OUT your eyes, big time. What's in the sleeping capsules I take every night? Yup. You guessed it. So it's back to melatonin.

She had me get allergy pills, as I am experiencing severe allergy symptoms; especially itchy eyes. She also put me on Patanol eye drops for the allergies. I'm glad I carefully read the ingredients of the allergy pills; some of them contained diphenhydramine!

I'm having a blurry day today (why is it that this happens when I have to go for a check up? :? ) I'm actually finding my vision clearer by looking through the 'bottom' of my eyes.

Again, she cautioned me to 'be patient'. I told her that I am, and that I expected the healing process to go very much like this.

She also said that my eyes, 'dry-wise', looked much better. My next appointment is in two months. She also stopped the Prednisone drops. All in all, she said the corneas are healing very, very well.

Just wanted to update!
bathory313
 
Posts: 48
Joined: Sun Jun 24, 2007 3:52 am
Location: Virginia Beach

Postby LasikExpert » Sat Jul 28, 2007 10:26 pm

Thanks for keeping us informed. One of the first things everyone should do when dealing with dry eyes is take a close look at any other medications they take, whether they be prescription or over-the-counter. Many list dry eyes as a side effect.
Glenn Hagele
Volunteer Executive Director
USAEyes

Lasik Info &
Lasik Doctor Certification

I am not a doctor.
LasikExpert
Site Admin
 
Posts: 3309
Joined: Fri May 12, 2006 6:43 am
Location: California

Postby Borderline » Sun Jul 29, 2007 4:28 pm

It's very strange how the medications can have such an effect on dry eye. There was a man getting surgery when I went in for a checkup the other day. He had been stung by a wasp the day before and taken many doses of benadryl. I overheard the doctor talking to him about the possibility of postponing the surgery. They wanted to run some tests to see if it had effected his eyes. The doctor said that if the cornea dries out during surgery or gets extra moist it can cause under or over correction. It definitely goes to show that people need to be upfront about any meds they take.
Borderline
 
Posts: 20
Joined: Thu Jul 05, 2007 9:22 pm
Location: Missouri

Postby bathory313 » Wed Aug 01, 2007 9:43 am

Borderline wrote:It's very strange how the medications can have such an effect on dry eye. There was a man getting surgery when I went in for a checkup the other day. He had been stung by a wasp the day before and taken many doses of benadryl. I overheard the doctor talking to him about the possibility of postponing the surgery. They wanted to run some tests to see if it had effected his eyes. The doctor said that if the cornea dries out during surgery or gets extra moist it can cause under or over correction. It definitely goes to show that people need to be upfront about any meds they take.


Isn't it strange; we don't think about how a medication (prescription or non) can affect so many other things!
bathory313
 
Posts: 48
Joined: Sun Jun 24, 2007 3:52 am
Location: Virginia Beach

Postby ketch » Sat Aug 04, 2007 1:39 am

Try Singulair for allergy symptoms. If it can hold you it would be great and will not dry you out. Also try nasal antihistamines and steroids for nasal symptoms. Do not lay down for a few minutes after using the nasal sprays so they dont reflux into your eye.
ketch
 
Posts: 10
Joined: Mon Jul 16, 2007 3:16 pm

Postby bathory313 » Sun Aug 05, 2007 12:28 pm

ketch wrote:Try Singulair for allergy symptoms. If it can hold you it would be great and will not dry you out. Also try nasal antihistamines and steroids for nasal symptoms. Do not lay down for a few minutes after using the nasal sprays so they dont reflux into your eye.


Hmmmmmmm........is this why I could "taste" the Prednisone eye drops? I realize all these passages are connected, but sheesh! :roll:
bathory313
 
Posts: 48
Joined: Sun Jun 24, 2007 3:52 am
Location: Virginia Beach

Postby firemom » Fri Aug 10, 2007 4:03 pm

My vision sounds kinda like yours day one I was 20/25 both eyes. I was so happy.

One month out I'm 20/30 and 20/40, not so happy anymore, they are talking enhancement and I'm scared I'll loose what I'v got.
firemom
 
Posts: 34
Joined: Wed Aug 08, 2007 9:15 pm

Postby bathory313 » Sat Aug 18, 2007 6:47 pm

LOL

It seems like every time I see the doc for a check up I'm having a "bad" day.........I'm not worried, though. It's almost two months now and my next appointment is next month (Sept) Things have improved vastly just in the last two weeks, oh my GOODNESS!

I am so happy I had this surgery. Even at 20/25 and 20/40, I'd NEVER go back to the way I was before (20/300 and 20/400)

I worry about enhancement, too......."what if?" What if it makes it worse? What if I have to go through that whole healing process again? ARrrrrrrrrrrrrrrrrrrrRRRRRRggghhhh.
bathory313
 
Posts: 48
Joined: Sun Jun 24, 2007 3:52 am
Location: Virginia Beach


Return to Just Had It

Who is online

Users browsing this forum: Google [Bot] and 3 guests